Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 46, NWS Jackson, MS

July 8, 2005Madison County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 8, 2005, 7:21 PM CDT for Madison County, Mississippi. It was in force for 84 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2005, 7:21 PM CDT (00:21 UTC)
Expired
Jul 8, 2005, 8:45 PM CDT
In force
84 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:00 PM CDTFLASH FLOOD2 E Gluckstadt, MSWATER ACROSS YANDELL ROAD AND AT LEAST ONE VEHICLE HAD WATER COME UP INTO ITS ENGINE AND PASSENGER COMPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 090023
FFWJAN
MSC089-090145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT FRI JUL 8 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...GLUCKSTADT...MADISON...CANTON

* UNTIL 845 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TORRENTIAL RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLUCKSTADT 
  MADISON AND CANTON.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3244 9017 3242 9007 3263 8989 3275 8981
      3279 8994 3259 9019

$$

DHB
1 follow-up statement
000 
WGUS74 KJAN 090116
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT FRI JUL 8 2005

MSC089-090125-
MADISON MS-
815 PM CDT FRI JUL 8 2005

...THE FLASH FLOOD WARNING FOR MADISON COUNTY IS CANCELED...

THE THUNDERSTORMS THAT HAVE BEEN PRODUCING THE HEAVY RAINFALL HAVE 
DISSIPATED.

LAT...LON 3244 9017 3242 9007 3263 8989 3275 8981
      3279 8994 3259 9019

$$

DHB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:30 AM CDT, 7 hours 51 minutes earlier.

Area forecast discussion, Jul 8, 11:30 AM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT FRI JUL 8 2005

.DISCUSSION...
THE PREVIOUS FORECAST FOR THE REST OF TODAY IS LOOKING PRETTY GOOD
RIGHT NOW...BUT I DID GO AHEAD AND MAKE A FEW TWEAKS BASED ON
CURRENT RADAR TRENDS AND THE LATEST MODEL INPUT. CONVECTIVE ACTIVITY
THAT STARTED EARLIER THIS MORNING SEEMS TO BE LOCATED WITHIN THE MID
LEVEL DEFORMATION ZONE OF THE UPPER TROUGH BISECTING THE FORECAST
AREA. THIS AREA ALSO APPEARS TO BE IN THE RIGHT ENTRANCE OF DECENT
250 MB JET...WHICH IS PROVIDING ADDITIONAL LIFT. RAIN RATES HAVE
DECREASED A BIT OVER THE PAST FEW HOURS SO FLOODING IS RIGHT NOW NOT
AS BIG OF A CONCERN IN OUR NORTH CENTRAL AND NORTHEAST PORTIONS OF
MS. OTHER CONVECTION IS QUICKLY TRYING TO GET UNDERWAY IN THE SOUTH
AS RELATIVELY LOW CONVECTIVE TRIGGER TEMPS ARE MET. AS THE SITUATION
EVOLVES INTO THIS AFTERNOON I ANTICIPATE SOUTHEAST ZONES WILL COME
TO EXPERIENCE THE BEST PRECIP COVERAGE...AIDED BY ABOVE FACTORS AND
LOW LEVEL CONVERGENCE ALONG THE SUBTLE REMNANTS OF A BOUNDARY. GIVEN
THE CURRENT LOCATION OF THE UPPER TROUGH...ALL (OR ALMOST ALL) OF
THE COUNTIES/PARISHES IN OUR CWA WILL HAVE AT LEAST SOME RISK OF
RAIN...DESPITE DRIER AIR ATTEMPTING TO WORK INTO THE DELTA IN
BUILDING LOW LEVEL NORTHEAST FLOW.

THUS...THE PREDOMINANT UPDATE TO 1ST PERIOD WAS TO REORIENT POPS
WHICH BASICALLY ENTAILED RAISING POPS 5 TO 15 PERCENT IN CERTAIN
REGIONS. MAX TEMPS GENERALLY BUMPED DOWN A LITTLE DUE TO CURRENT
CLOUD TRENDS BUT ADJUSTMENTS WERE ONLY A DEGREE OR TWO AT MOST. ALL
OTHER TWEAKS WERE MINOR.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

50
Hazardous weather outlook, Jul 8, 4:35 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI JUL 08 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092135-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
435 PM CDT FRI JUL 08 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
MAJOR HURRICANE DENNIS...CURRENTLY CROSSING OVER CUBA...WILL MOVE
INTO THE GULF OF MEXICO ON SATURDAY. THE OFFICIAL HURRICANE
FORECAST BRINGS THE SYSTEM INLAND ACROSS SOUTHWEST ALABAMA LATE
SUNDAY AND THEN UP ALONG THE EAST CENTRAL STATE BORDER OF
MISSISSIPPI AND INTO NORTHEAST MISSISSIPPI. THIS TRACK WOULD
EASILY PRODUCE SUSTAINED WINDS EXCEEDING 40 MPH ACROSS LOCATIONS
GENERALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN LINE SUNDAY
NIGHT INTO MONDAY MORNING. WIND GUSTS COULD TOP 60 MPH OR GREATER
FROM NEAR THE MERIDIAN TO COLUMBUS AREAS WHERE RAINFALL COULD
ALSO EXCEED 4 INCHES.

HOWEVER...SOME DEGREE OF UNCERTAINTY EXISTS AS TO THE ULTIMATE
TRACK OF DENNIS. DENNIS HAS THE POTENTIAL TO SERIOUSLY IMPACT
PORTIONS OF THE GULF COAST REGION SUNDAY NIGHT INTO MONDAY.
PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND INTENSITY
OF THIS MAJOR HURRICANE.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT TO FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE
DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
FRIDAY...JULY 15.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 8, 2:08 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT FRI JUL 8 2005

MSZ054-055-062>065-072-073-082015-
COPIAH-COVINGTON-JEFFERSON DAVIS-LAMAR-LAWRENCE-LINCOLN-MARION-
SIMPSON-
208 PM CDT FRI JUL 8 2005

...STRONG THUNDERSTORM OVER LAWRENCE COUNTY...

AT 205 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER SOUTHERN LAWRENCE COUNTY...JUST SOUTH OF
MONTICELLO. THE STORM WAS DRIFTING GRADUALLY NORTHEAST AT 10
MPH...AND MAY AFFECT MONTICELLO AND SILVER CREEK BEFORE 300 PM.

THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WINDS TO 45 MPH WHICH
MAY DOWN SOME LARGE LIMBS. ADDITIONALLY...FREQUENT LIGHTNING...
TORRENTIAL RAIN...AND POSSIBLY SOME HAIL...WILL ALSO OCCUR.

STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

50
Local storm report, Jul 8, 2:28 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT FRI JUL 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     10 SSE BROOKHAVEN       31.45N 90.38W
07/08/2005                   LINCOLN            MS   EMERGENCY MNGR

            3 TREES DOWN AND TIN ROOF BLOWN OFF BARN

&&

19
Special weather statement, Jul 8, 2:43 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT FRI JUL 8 2005

MSZ052-058-082045-
CLARKE-LAUDERDALE-
243 PM CDT FRI JUL 8 2005

...STRONG THUNDERSTORM OVER CLARKE AND LAUDERDALE COUNTIES...

AT 240 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER THE CLARKE AND LAUDERDALE COUNTY BORDER....TO THE
SOUTHEAST OF MERIDIAN. THE STORM WAS STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WINDS TO 45 MPH WHICH
MAY DOWN SOME LARGE LIMBS...AND TRESS WITH SHALLOW ROOTS.
ADDITIONALLY...FREQUENT LIGHTNING...AND TORRENTIAL RAIN...WILL ALSO
OCCUR.

STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

CAB
Special weather statement, Jul 8, 6:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT FRI JUL 8 2005

MSZ043-048-049-090100-
HINDS-MADISON MS-RANKIN-
645 PM CDT FRI JUL 8 2005

...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER PORTIONS OF THE
JACKSON METRO AREA THIS EVENING...

AT 645 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING BETWEEN THE CITIES OF MADISON AND CANTON
AND IN THE UPPER ROSS BARNETT RESERVOIR AREA. STRONG STORMS WERE
ALSO DEVELOPING NEAR AND TO THE SOUTH OF EDWARDS IN WESTERN HINDS
COUNTY. BECAUSE OF THE VERY SLOW MOVEMENT OF THE STORMS...THEY WILL
PRODUCE LOCALLY VERY HEAVY RAINFALL OF UP TO TWO INCHES IN AN HOUR.
THEY WILL ALSO PRODUCE WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING
STRIKES.

STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN
JACKSON.

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:48 PM CDTSevere Thunderstorm WarningJANLamar, Marion24 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.